So I have taken my 'Baby Dose' of Trimethoprim tonight. I already had my 3 month lot of 300mg tablets at home. The 'baby dose I am referring to is 150mg I was told to take instead of the 300mg. I am having some gut ache which I was reassured I would not get. I'm not purposefully trying to find fault or be picky over this subject. The Doctors are doing their job, and trying to keep the infections at bay. That I appreciate and understand fully. However I do object being treated like a complete imbecile, and being continually fed supposedly reassuring information. So if, and when something happens to go not so well with medication or a procedure, I am not left sitting on it, feeling worse, and or ignoring it like I have done in the past. Just because I was 'reassured' incorrectly. Or I was fobbed off because the person hasn't bothered to update or educate themselves on the Medicine, Procedure or Test.
I was told this dosage is commonly given to two year old kiddies. No problem. Right. So I had a little tiny web search as I was sure that the Gentimycin must be out of my system by now. I was reassured I wouldn't have side effects such as the ones I was having before. I did mention to the Doctor today that why was I still on the loo at 10p.m last night with diarrhoea after taking the darn things.I looked more specifically at New-Zealand articles, our government drug sheets as that's what our Doctors tend to go by. I also checked the whole web. This was what I found. Interestingly kiddies up to five years take 25 mgs. So what the heck am I. A 51 kilo kiddie? I was supposed to take 300 mgs per day for 3 months.
Long term prophylaxis of recurrent, or suppression of chronic urinary tract infections following sterilisation of the urine:
Adults and children over 12 years: 100 mg once daily
Children aged 6 to 12 years: 50 mg once daily
Children aged 6 months to 5 years: 25 mg once daily
This dosage approximates to 2 mg/kg bodyweight /day.
Treatment may be continued for 3 to 12 months or more as appropriate
Then there is this (which was never going to happen). Regular monthly blood counts are advisable when TMP is given for long periods since there exists a possibility of asymptomatic changes in haematological laboratory indices due to lack of available folate. These changes may be reversed by administration of folinic acid (5 to 10 mg/day) without interfering with the antibacterial activity of trimethoprim.
Of course there is also the issue of side effects that I was reassured don't happen, especially on my itty bitty baby dosage I'm to take.
Those indicating need for medical attention
Incidence less frequent Skin rash pruritus (itching)
Incidence rareAnaphylaxis (shortness of breath swelling of face changes in facial skin color) aseptic meningitis (headache neck stiffness malaise nausea) blood dyscrasias, such as leukopenia or neutropenia (chills, fever, or sore throat) megaloblastic anemia (unusual tiredness or weakness) and thrombocytopenia (rarely, unusual bleeding or bruising black, tarry stools blood in urine or stools pinpoint red spots on skin) methemoglobinemia (bluish fingernails, lips, or skin difficult breathing pale skin sore throat and fever unusual bleeding or bruising unusual tiredness or weakness) glossitis (redness, swelling, or soreness of tongue) phototoxicity (blisters itching rash redness of skin sensation of skin burning swelling) severe skin reactions, such as erythemamultiforme (fever general feeling of discomfort or illness red skin lesions, often with a purple center) exfoliative dermatitis (fever general feeling of discomfort or illness red, thickened, or scaly skin) Stevens-Johnson syndrome (joint or muscle pain blistering, peeling, or loosening of skin and mucous membranes fever general feeling of discomfort or illness) and toxic epidermal necrolysis [Lyell's syndrome] (redness, tenderness, itching, burning, or peeling of skin sore throat fever with or without chills)
Those indicating need for medical attention only if they continue or are bothersome
Incidence less frequent Gastrointestinal disturbances (diarrhea loss of appetite nausea or vomiting stomach cramps or pain) headache
um I just left the hospital after experiencing all of the directly above on Ciprofloxacin. I'm not saying I will be going through that again, I bloody well hope not I'm nausiated enough etc as it is(hense why I am up at this ungodly hour). But if it does happen I can just say well its these meds again.